Mathematical entropy and Euler-Cattaneo-Maxwell system

Shuichi Kawashima, Yoshihiro Ueda

Research output: Contribution to journalArticle

Abstract

In this paper, we introduce a notion of the mathematical entropy for hyperbolic systems of balance laws with (not necessarily symmetric) relaxation. As applications, we deal with the Timoshenko system, the Euler-Maxwell system and the Euler-Cattaneo-Maxwell system. Especially, for the Euler-Cattaneo-Maxwell system, we observe that its dissipative structure is of the regularity-loss type and investigate the corresponding decay property. Furthermore, we prove the global existence and asymptotic stability of solutions to the Euler-Cattaneo-Maxwell system for small initial data.

Original languageEnglish
Pages (from-to)101-143
Number of pages43
JournalAnalysis and Applications
Volume14
Issue number1
DOIs
Publication statusPublished - 2016 Jan 1
Externally publishedYes

Fingerprint

Euler System
Maxwell System
Asymptotic stability
Entropy
Dissipative Structure
Balance Laws
Stability of Solutions
Hyperbolic Systems
Asymptotic Stability
Global Existence
Regularity
Decay

Keywords

  • Euler-Cattaneo-Maxwell system
  • Global solution
  • Hyperbolic balance laws
  • Mathematical entropy
  • Timoshenko system

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

Mathematical entropy and Euler-Cattaneo-Maxwell system. / Kawashima, Shuichi; Ueda, Yoshihiro.

In: Analysis and Applications, Vol. 14, No. 1, 01.01.2016, p. 101-143.

Research output: Contribution to journalArticle

Kawashima, Shuichi ; Ueda, Yoshihiro. / Mathematical entropy and Euler-Cattaneo-Maxwell system. In: Analysis and Applications. 2016 ; Vol. 14, No. 1. pp. 101-143.
@article{09ba587664284f6893e08476756b33f9,
title = "Mathematical entropy and Euler-Cattaneo-Maxwell system",
abstract = "In this paper, we introduce a notion of the mathematical entropy for hyperbolic systems of balance laws with (not necessarily symmetric) relaxation. As applications, we deal with the Timoshenko system, the Euler-Maxwell system and the Euler-Cattaneo-Maxwell system. Especially, for the Euler-Cattaneo-Maxwell system, we observe that its dissipative structure is of the regularity-loss type and investigate the corresponding decay property. Furthermore, we prove the global existence and asymptotic stability of solutions to the Euler-Cattaneo-Maxwell system for small initial data.",
keywords = "Euler-Cattaneo-Maxwell system, Global solution, Hyperbolic balance laws, Mathematical entropy, Timoshenko system",
author = "Shuichi Kawashima and Yoshihiro Ueda",
year = "2016",
month = "1",
day = "1",
doi = "10.1142/S0219530515400035",
language = "English",
volume = "14",
pages = "101--143",
journal = "Analysis and Applications",
issn = "0219-5305",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "1",

}

TY - JOUR

T1 - Mathematical entropy and Euler-Cattaneo-Maxwell system

AU - Kawashima, Shuichi

AU - Ueda, Yoshihiro

PY - 2016/1/1

Y1 - 2016/1/1

N2 - In this paper, we introduce a notion of the mathematical entropy for hyperbolic systems of balance laws with (not necessarily symmetric) relaxation. As applications, we deal with the Timoshenko system, the Euler-Maxwell system and the Euler-Cattaneo-Maxwell system. Especially, for the Euler-Cattaneo-Maxwell system, we observe that its dissipative structure is of the regularity-loss type and investigate the corresponding decay property. Furthermore, we prove the global existence and asymptotic stability of solutions to the Euler-Cattaneo-Maxwell system for small initial data.

AB - In this paper, we introduce a notion of the mathematical entropy for hyperbolic systems of balance laws with (not necessarily symmetric) relaxation. As applications, we deal with the Timoshenko system, the Euler-Maxwell system and the Euler-Cattaneo-Maxwell system. Especially, for the Euler-Cattaneo-Maxwell system, we observe that its dissipative structure is of the regularity-loss type and investigate the corresponding decay property. Furthermore, we prove the global existence and asymptotic stability of solutions to the Euler-Cattaneo-Maxwell system for small initial data.

KW - Euler-Cattaneo-Maxwell system

KW - Global solution

KW - Hyperbolic balance laws

KW - Mathematical entropy

KW - Timoshenko system

UR - http://www.scopus.com/inward/record.url?scp=84952909294&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84952909294&partnerID=8YFLogxK

U2 - 10.1142/S0219530515400035

DO - 10.1142/S0219530515400035

M3 - Article

VL - 14

SP - 101

EP - 143

JO - Analysis and Applications

JF - Analysis and Applications

SN - 0219-5305

IS - 1

ER -